Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2015 (2015), Article ID 758959, 18 pages
http://dx.doi.org/10.1155/2015/758959
Research Article

Influence of Physical and Geometrical Uncertainties in the Parametric Instability Load of an Axially Excited Cylindrical Shell

1School of Civil Engineering, Federal University of Goiás, Avenida Universitária, 1488, Setor Universitário, 74605-220 Goiás, GO, Brazil
2Department of Civil Engineering, Pontifical Catholic University of Rio de Janeiro (PUC-Rio), Rua Marquês de São Vicente 225, 22451-900 Gávea, RJ, Brazil

Received 10 October 2014; Accepted 24 February 2015

Academic Editor: Huaguang Zhang

Copyright © 2015 Frederico Martins Alves da Silva et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. Yadav and N. Verma, “Buckling of composite circular cylindrical shells with random material properties,” Composite Structures, vol. 37, no. 3-4, pp. 385–391, 1997. View at Publisher · View at Google Scholar · View at Scopus
  2. B. N. Singh, D. Yadav, and N. G. R. Iyengar, “Initial buckling of composite cylidrical panels with random material properties,” Composite Structures, vol. 53, no. 1, pp. 55–64, 2001. View at Publisher · View at Google Scholar · View at Scopus
  3. V. Papadopoulos, G. Stefanou, and M. Papadrakakis, “Buckling analysis of imperfect shells with stochastic non-Gaussian material and thickness properties,” International Journal of Solids and Structures, vol. 46, no. 14-15, pp. 2800–2808, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  4. I. Elishakoff and J. Arbocz, “Reliability of axially compressed cylindrical shells with random axisymmetric imperfections,” International Journal of Solids and Structures, vol. 18, no. 7, pp. 563–585, 1982. View at Publisher · View at Google Scholar · View at Scopus
  5. J. Arbocz and J. M. A. M. Hol, “Collapse of axially compressed cylindrical shells with random imperfections,” Thin-Walled Structures, vol. 23, no. 1-4, pp. 131–158, 1995. View at Publisher · View at Google Scholar · View at Scopus
  6. V. Papadopoulos and P. Iglesis, “The effect of non-uniformity of axial loading on the buckling behaviour of shells with random imperfections,” International Journal of Solids and Structures, vol. 44, no. 18-19, pp. 6299–6317, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  7. G. Ahmadi, “Stability of cylindrical shells subjected to random loadings,” Journal of Sound and Vibration, vol. 107, no. 1, pp. 83–95, 1986. View at Publisher · View at Google Scholar · View at Scopus
  8. F. M. A. Silva, P. B. Gonçalves, and Z. J. G. N. del Prado, “Influence of physical and geometrical system parameters uncertainties on the nonlinear oscillations of cylindrical shells,” Journal of the Brazilian Society of Mechanical Sciences and Engineering, vol. 34, no. 2, pp. 622–632, 2012. View at Google Scholar
  9. E. Capiez-Lernout, C. Soize, and M.-P. Mignolet, “Post-buckling nonlinear static and dynamical analyses of uncertain cylindrical shells and experimental validation,” Computer Methods in Applied Mechanics and Engineering, vol. 271, pp. 210–230, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. D. Xiu and G. E. Karniadakis, “The Wiener-Askey polynomial chaos for stochastic differential equations,” SIAM Journal on Scientific Computing, vol. 24, no. 2, pp. 619–644, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. K. Sepahvand, S. Marburg, and H.-J. Hardtke, “Uncertainty quantification in stochastic systems using polynomial chaos expansion,” International Journal of Applied Mechanics, vol. 2, no. 2, pp. 305–353, 2010. View at Publisher · View at Google Scholar · View at Scopus
  12. O. G. Ernst, A. Mugler, H.-J. Starkloff, and E. Ullmann, “On the convergence of generalized polynomial chaos expansions,” ESAIM. Mathematical Modelling and Numerical Analysis, vol. 46, no. 2, pp. 317–339, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. C. R. A. da Silva Jr. and A. T. Beck, “Bending of stochastic Kirchhoff plates on Winkler foundations via the Galerkin method and the Askey-Wiener scheme,” Probabilistic Engineering Mechanics, vol. 25, no. 2, pp. 172–182, 2010. View at Publisher · View at Google Scholar · View at Scopus
  14. C. R. Á. da Silva Jr. and A. T. Beck, “Chaos-Galerkin solution of stochastic Timoshenko bending problems,” Computers & Structures, vol. 89, no. 7-8, pp. 599–611, 2011. View at Publisher · View at Google Scholar · View at Scopus
  15. K. Sepahvand, S. Marburg, and H.-J. Hardtke, “Stochastic structural modal analysis involving uncertain parameters using generalized polynomial chaos expansion,” International Journal of Applied Mechanics, vol. 3, no. 3, pp. 587–606, 2011. View at Publisher · View at Google Scholar · View at Scopus
  16. F. Santonja and B. Chen-Charpentier, “Uncertainty quantification in simulations of epidemics using polynomial chaos,” Computational and Mathematical Methods in Medicine, vol. 2012, Article ID 742086, 8 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  17. A. Desai and S. Sarkar, “Analysis of a nonlinear aeroelastic system with parametric uncertainties using polynomial chaos expansion,” Mathematical Problems in Engineering, vol. 2010, Article ID 379472, 21 pages, 2010. View at Publisher · View at Google Scholar · View at Scopus
  18. J.-C. Cortés, J.-V. Romero, M.-D. Roselló, F.-J. Santonja, and R.-J. Villanueva, “Solving continuous models with dependent uncertainty: a computational approach,” Abstract and Applied Analysis, vol. 2013, Article ID 983839, 10 pages, 2013. View at Publisher · View at Google Scholar
  19. C. A. Schenk and G. I. Schuëller, “Buckling analysis of cylindrical shells with random geometric imperfections,” International Journal of Non-Linear Mechanics, vol. 38, no. 7, pp. 1119–1132, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  20. V. Papadopoulos, D. C. Charmpis, and M. Papadrakakis, “A computationally efficient method for the buckling analysis of shells with stochastic imperfections,” Computational Mechanics, vol. 43, no. 5, pp. 687–700, 2009. View at Publisher · View at Google Scholar · View at Scopus
  21. H. N. Chu, “Influence of large amplitudes on flexural vibrations of thin circular cylindrical shells,” Journal of Aerospace Science, vol. 58, pp. 302–609, 1961. View at Google Scholar
  22. J. L. Nowinski, “Nonlinear transverse vibration of orthotropic cylindrical shells,” AIAA Journal, vol. 1, no. 3, pp. 617–620, 1963. View at Publisher · View at Google Scholar
  23. D. A. Evensen, “Some observations on the nonlinear vibration of thin cylindrical shells,” AIAA Journal, vol. 1, no. 12, pp. 2857–2858, 1963. View at Publisher · View at Google Scholar
  24. D. A. Evensen, “Nonlinear flexural vibrations of thin-walled circular cylinders,” NASA TN, D-4090, National Aeronautics and Space Administration, 1967. View at Google Scholar
  25. M. D. Olson, “Some experimental observations on the nonlinear vibrations of cylindrical shells,” AIAA Journal, vol. 3, no. 9, pp. 1775–1777, 1965. View at Publisher · View at Google Scholar
  26. M. Amabili and M. P. Païdoussis, “Review of studies on geometrically nonlinear vibrations and dynamics of circular cylindrical shells and panels, with and without fluid-structure interaction,” Applied Mechanics Reviews, vol. 56, no. 4, pp. 349–381, 2003. View at Publisher · View at Google Scholar · View at Scopus
  27. F. Alijani and M. Amabili, “Non-linear vibrations of shells: a literature review from 2003 to 2013,” International Journal of Non-Linear Mechanics, vol. 58, pp. 233–257, 2014. View at Publisher · View at Google Scholar · View at Scopus
  28. D. O. Brush and B. O. Almroth, Buckling of Bars, Plates and Shells, McGraw-Hill, New York, NY, USA, 1st edition, 1975.
  29. N. Yamaki, Elastic Stability of Circular Cylindrical Shell, North-Holland, 27th edition, 1984.
  30. G. W. Hunt, K. A. J. Williams, and R. G. Cowell, “Hidden symmetry concepts in the elastic buckling of axially-loaded cylinders,” International Journal of Solids and Structures, vol. 22, no. 12, pp. 1501–1515, 1986. View at Publisher · View at Google Scholar · View at Scopus
  31. P. B. Gonçalves and R. C. Batista, “Non-linear vibration analysis of fluid-filled cylindrical shells,” Journal of Sound and Vibration, vol. 127, no. 1, pp. 133–143, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  32. P. B. Gonçalves and Z. J. G. N. Del Prado, “Nonlinear oscillations and stability of parametrically excited cylindrical shells,” Meccanica, vol. 37, no. 6, pp. 569–597, 2002. View at Publisher · View at Google Scholar · View at Scopus
  33. P. B. Gonçalves, F. M. A. Silva, and Z. J. G. N. Del Prado, “Low-dimensional models for the nonlinear vibration analysis of cylindrical shells based on a perturbation procedure and proper orthogonal decomposition,” Journal of Sound and Vibration, vol. 315, no. 3, pp. 641–663, 2008. View at Publisher · View at Google Scholar · View at Scopus
  34. F. M. A. Silva, P. B. Gonçalves, and Z. J. G. N. Del Prado, “An alternative procedure for the non-linear vibration analysis of fluid-filled cylindrical shells,” Nonlinear Dynamics, vol. 66, no. 3, pp. 303–333, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  35. N. Wiener, “The homogeneous chaos,” American Journal of Mathematics, vol. 60, no. 4, pp. 897–936, 1938. View at Publisher · View at Google Scholar · View at MathSciNet
  36. C. R. Á. da Silva Jr. and A. T. Beck, “Bending of stochastic Kirchhoff plates on Winkler foundations via the Galerkin method and the Askey-Wiener scheme,” Probabilistic Engineering Mechanics, vol. 25, no. 2, pp. 172–182, 2010. View at Publisher · View at Google Scholar · View at Scopus
  37. C. R. A. Silva Jr., H. Azikri, G. E. Mantovani, and A. T. Beck, “Galerkin solution of stochastic beam bending on Winkler foundations,” Computer Modeling in Engineering and Sciences, vol. 67, no. 2, pp. 119–149, 2010. View at Google Scholar · View at MathSciNet
  38. P. B. Gonçalves and D. M. Santee, “Influence of uncertainties on the dynamic buckling loads of structures liable to asymmetric postbuckling behavior,” Mathematical Problems in Engineering, vol. 2008, Article ID 490137, 24 pages, 2008. View at Publisher · View at Google Scholar · View at Scopus